Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 20, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 25, 2019, 3:36 PM EDT for 8 counties in Tennessee. It took effect at Apr 26, 2019, 3:25 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 3:36 PM EDT (19:36 UTC)
- In effect from
- Apr 26, 2019, 3:25 AM EDT
- Expired
- Apr 26, 2019, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS74 KMRX 251936 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 336 PM EDT Thu Apr 25 2019 TNZ018-041-043-045-047-072-074-087-260900- /O.NEW.KMRX.WI.Y.0020.190426T1500Z-190427T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 336 PM EDT Thu Apr 25 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 11 AM to 8 PM EDT Friday. * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Advisory winds will start around 11 am and fall below advisory levels around 8 pm. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
359 WWUS74 KMRX 260725 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 325 AM EDT Fri Apr 26 2019 ...STRONG AND GUSTY WINDS TODAY ACROSS THE EAST TN MOUNTAINS... .A low pressure system will move across the Southern Appalachian Region today. As the low moves through, winds will increase, becoming strong and gusty across the higher elevations of the East TN Mountains. TNZ018-041-043-045-047-072-074-087-261530- /O.EXT.KMRX.WI.Y.0020.190426T0725Z-190427T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 325 AM EDT Fri Apr 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 50 mph. * TIMING...Advisory for the winds will be in effect through 8 pm. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
817 WWUS74 KMRX 261435 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1035 AM EDT Fri Apr 26 2019 TNZ018-041-043-045-047-072-074-087-270000- /O.CON.KMRX.WI.Y.0020.000000T0000Z-190427T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1035 AM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 30 mph with gusts up to 50 mph. * TIMING...Advisory for the winds will be in effect through 8 pm. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:12 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 25, 3:12 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Morristown TN 312 PM EDT Thu Apr 25 2019 .SHORT TERM...(Tonight and Friday)... A developing upper level low, currently over the east central Great Plains, continues to track to the east northeast with an amplifying ridge over the east coast states that is trying to remain in place. A shortwave is located over the northern Great Plains moving east into the Great Lakes region with an old stalled out frontal boundary stuck over the Ohio valley. As the upper low in the south moves to the northeast, along with the northern shortwave, they look to begin to phase overnight eventually forming a greater amplitude longwave trough. Ongoing southerly winds today will aid in increased WAA ahead of the incoming front, leading to more saturated lapse rates later this evening and overnight. A few scattered showers expected through the rest of the day for the southern areas of the CWA. The bulk of the precip will arrive later this evening and persist through most of the night. Some thunderstorms are possible this afternoon as MLCAPE values will hover around 400-600 J/kg according to the NAM, with MUCAPE values up to 1500 J/kg. A decent amount of deep layer shear between 30-40 kts, will give any thunderstorms some amount of organization with associated localized high winds. PW values up to 1.25in will lead to some heavier rain showers this evening. A southwest to northeast oriented low level jet between 40-50kts ahead of the front will increase surface winds for tonight, but doesn't look to reach advisory criteria with the flow parallel to the mountain range. The overnight timing of the front doesn't look to be good for maximizing most of the convective parameters. Upper level divergence looking weaker today as opposed to yesterday, along with lowered Theta-e and diminishing CAPE into the overnight hours. There is some decent positive omega associated with the trough along with continued 30-40kt 0-6km shear so thunderstorms are possible for the early overnight hours. The front itself looks to move through the area early Friday morning, moving over CHA just after midnight and looks to be east of TRI after sunrise. Winds will become west to northwest after FROPA with increased CAA moving into the region behind the front. A tightening pressure gradient after FROPA along with an 850mb jet of 35kts will produce windy conditions area wide Friday. The strengthening northwest flow Friday along with a saturated airmass to 700mb will produce good upslope conditions. Widespread rain showers will continue in the far east Tennessee and southwestern Virginia mountains. .LONG TERM...(Friday night through Thursday)... A few light showers will linger early Friday night around far northeast TN and southwest VA from wrap around moisture on the backside of the departing upper trough. Kept slight chance pops through 03Z before high pressure begins to drop down from the northwest the rest of the night. Lows will be chilly with widespread low/mid 40's. Went slightly above MAV guidance. The surface high will shift into the Carolinas Saturday with mid and upper level heights rebounding. This combined with the southerly return flow will allow temps to rebound into the mid 70's across much of the area with upper 70's in the southern valley. Trended a couple of degrees above MAV guidance for highs. The only weather maker over the weekend will be a weakening cold front Saturday night into Sunday. Guidance continues to trend drier since our region will be on the tail end of a weakening shortwave trough and surface low moving through the northern OH Valley. Soundings show a couple hundred joules of CAPE, but with such limited frontogenetic forcing, only expect to see a broken line of very light showers. Have slight chance pops for showers with no thunder wording from 00Z Sunday through 18Z. There will be no airmass change behind the front, so highs will remain in generally the low/mid 70's Sunday afternoon. The weak frontal boundary looks to stall W-E along the TN, MS, AL, and GA borders Sunday afternoon and night. The latest GFS and ECMWF suggest a few scattered showers continuing near the boundary the rest of the afternoon, but with dry soundings and no real forcing mechanism, decided to keep all areas dry after 18Z Sunday through Sunday night. As upper level troughing develops in the western U.S. early next week, an upper ridge will amplify in the Southeast U.S., reaching 587 dam by Tuesday, with a strong surface high setting up near Bermuda. This will cause the stalled front to lift back north across the region Monday bringing the warmest temps of the season so far through mid week. The increasingly warm, humid, and unstable environment could lead to scattered convection as this front lifts through Monday, so have slight chance pops. Profiles look fairly capped Monday night through Tuesday night, so kept most areas dry, although isolated diurnal convection in the east TN mountains is possible, so have chance pops in that area during the day Tuesday. Confidence is low for the Wednesday and Thursday timeframe. The ridge will be slowly breaking down allowing a cold front to approach from the west, but the timing is in poor agreement among the models. Given the moist and unstable environment, this front will be convectively active. Due to the uncertainty on timing and potential outflow boundaries ahead of the synoptic front, just ran chance pops for showers and storms Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 59 71 48 79 / 80 30 10 10 Knoxville McGhee Tyson Airport, TN 59 68 45 77 / 80 70 10 10 Oak Ridge, TN 59 69 45 78 / 80 50 10 10 Tri Cities Airport, TN 58 63 41 73 / 70 80 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && PW/RG
Hazardous weather outlook, Apr 25, 3:22 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 322 AM EDT Thu Apr 25 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260730- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 322 AM EDT Thu Apr 25 2019 /222 AM CDT Thu Apr 25 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms will develop this afternoon and tonight in association with a passing cold front. A few of these storms could be strong with gusty winds, brief heavy rainfall, and cloud to ground lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CDG
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.